Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Efavirenz Side Effects
Jan 30, 2008

Dr. Henry,

Can one of the side effects of efavirenz be stomach and bowel problems if you eat a few hours before taking the pill?

When on HIV meds, is it common after a few years of being on them to experience cramps and stomach pains? I had a ultrasound which came back ok and my docs deny its related to my meds everytime I ask yet I see others have this problem and they are told it could be related to their treatment of efavirenz & combivir.

It seems to me that even if these problems only occured since being on meds the docs will say it could be stress or ibs rather than the meds. This I find bizarre, and although there is side effects you shouldnt be in agony with pains should you? Sometimes to the point of creasing over to get rid of them, it may only happen for 20 mins or so at a time but back pain, diarreah and feeling like rubbish cant be the way to live!

Response from Dr. Henry

I have had a few patients who seemed to have stomach/gut problems from efavirenz (Sustiva) though more often it was due to one of the accompanying drugs (most often the AZT in Combivir or less often the tenofovir in Truvada or Atripla). KH



Previous
Side effects worse with Atriplaa
Next
sores on my back and shoulders

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement